MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LUGE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION LUGE; WIRE, GUIDE, CATHETER
Model Number 2747
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4: weight: 94.30 kg.
 
Event or Problem Description
It was reported via facility medwatch report 14797797086-2024-0001 that tip detachment occurred.A 182cm luge guidewire was selected for used.However, during procedure, the tip of the wire broke off into the patient.Surgical intervention was then performed.No patient complications were reported.
 
Additional Manufacturer Narrative
A4: weight: 94.30 kg.
 
Event or Problem Description
It was reported via facility medwatch report 14797797086-2024-0001 that tip detachment occurred.A 182cm luge guidewire was selected for used.However, during procedure, the tip of the wire broke off into the patient.Surgical intervention was then performed.No patient complications were reported.It was further reported that the during the procedure, when the physician entering the coronary sinus to implant a pacemaker, the wire was used to prolapse but when the physician was ready to pull out the luge wire, it caught on the lead or the catheter which then created a complete separation of the radiopaque tip from the body of the wire.The physician attempted to snare out the tip of the wire and was unsuccessful.The main body of the wire was removed, and the radiopaque tip of the wire was left in the coronary sinus of the patient.The patient remained stable.

Brand Name
LUGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18770139
Report Number2124215-2024-07362
Device Sequence Number18091681
Product Code DQX
UDI-Device Identifier08714729252320
UDI-Public08714729252320
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model Number2747
Device Catalogue Number2747
Device Lot Number0032147371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient RaceWhite